Alert archive / Kansas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 280, NWS Wichita, KS

August 19, 2016Lincoln County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Aug 19, 2016, 2:55 PM CDT for Lincoln County, Kansas. It was in force for 46 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 19, 2016, 2:55 PM CDT (19:55 UTC)
Expired
Aug 19, 2016, 3:41 PM CDT
In force
46 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Lincoln County, KS

The radar

The Grand Island radar (KUEX), 140 km from the middle of the area, began a volume at 19:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 19, 3:27 PM CDTTSTM WND GST 502 S Lincoln, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 19, 1:55 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 7.9 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2016-08-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 454 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2016-08-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 74 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
454 J/kg
Mixed-layer CIN
-211 J/kg
Mixed-layer LCL
1730 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
74 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

543 
WUUS53 KICT 191955
SVRICT
KSC105-192100-
/O.NEW.KICT.SV.W.0280.160819T1955Z-160819T2100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
255 PM CDT FRI AUG 19 2016

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LINCOLN COUNTY IN CENTRAL KANSAS...

* UNTIL 400 PM CDT

* AT 254 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER SYLVAN
  GROVE... OR 11 MILES WEST OF LINCOLN...MOVING NORTHEAST AT 25 MPH.
  ANOTHER STRONG TO SEVERE THUNDERSTORM WAS APPROACHING FROM
  NORTHEAST RUSSELL COUNTY.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  LINCOLN...SYLVAN GROVE...BARNARD...
  ASH GROVE AND WILSON STATE PARK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
LOCALIZED FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3922 9793 3906 9793 3887 9844 3887 9849
      3922 9849
TIME...MOT...LOC 1954Z 225DEG 21KT 3902 9837 

HAIL...1.00IN
WIND...60MPH
 
$$

KLEINSASSER
3 follow-up statements
637 
WWUS53 KICT 192006
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
306 PM CDT FRI AUG 19 2016

KSC105-192100-
/O.CON.KICT.SV.W.0280.000000T0000Z-160819T2100Z/
LINCOLN KS-
306 PM CDT FRI AUG 19 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR LINCOLN COUNTY...

AT 306 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SYLVAN
GROVE... OR 9 MILES WEST OF LINCOLN...MOVING NORTHEAST AT 25 MPH.

HAZARD...70 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE 
         TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
         ROOFS...AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
LINCOLN...SYLVAN GROVE...BARNARD...ASH GROVE AND WILSON STATE PARK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3922 9793 3906 9793 3887 9844 3887 9849
      3922 9849
TIME...MOT...LOC 2006Z 219DEG 21KT 3908 9832 

HAIL...1.25IN
WIND...70MPH
 
$$

KLEINSASSER
126 
WWUS53 KICT 192033
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
333 PM CDT FRI AUG 19 2016

KSC105-192100-
/O.CON.KICT.SV.W.0280.000000T0000Z-160819T2100Z/
LINCOLN KS-
333 PM CDT FRI AUG 19 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR CENTRAL LINCOLN COUNTY...

AT 333 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR WILSON TO NEAR LINCOLN...MOVING EAST TO
NORTHEAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
LINCOLN...SYLVAN GROVE...BARNARD AND WILSON STATE PARK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3922 9793 3906 9793 3887 9844 3887 9849
      3899 9849 3922 9811
TIME...MOT...LOC 2033Z 250DEG 26KT 3888 9844 3904 9809 

HAIL...0.88IN
WIND...60MPH
 
$$

KLEINSASSER
483 
WWUS53 KICT 192041
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
341 PM CDT FRI AUG 19 2016

KSC105-192051-
/O.CAN.KICT.SV.W.0280.000000T0000Z-160819T2100Z/
LINCOLN KS-
341 PM CDT FRI AUG 19 2016

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL LINCOLN COUNTY IS
CANCELLED...
    
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS. THEREFORE...THE WARNING HAS BEEN CANCELLED. HOWEVER SMALL
HAIL...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THESE
THUNDERSTORMS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FOR
CENTRAL KANSAS.

LAT...LON 3922 9793 3906 9793 3887 9844 3887 9849
      3899 9849 3922 9811
TIME...MOT...LOC 2038Z 225DEG 21KT 3890 9841 3906 9806 

$$

KLEINSASSER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 12:43 PM CDT, 2 hours 12 minutes earlier.

Area forecast discussion, Aug 19, 12:43 PM CDT, 2 hours 12 minutes before
Area Forecast Discussion
National Weather Service Wichita KS
1243 PM CDT FRI AUG 19 2016

.SYNOPSIS...
Issued at 304 AM CDT Fri Aug 19 2016

Broad longwave troughing was observed across the northern Plains as
cutoff energy near the Hudson Bay has draped a trailing cold
front from the Great Lakes Region down into the central and high
Plains. Embedded within the longwave troughing, shortwave energy
was evident on water vapor imagery digging southward across the
Northern Rockies.

Convection across much of Nebraska this morning has weakened
dramatically; however, a strong cold pool has resulted in a
southwest to northeast oriented undular bore propagating southward
across Nebraska and into northern Kansas this morning. As this
undular bore continues to run into 850mb moisture transport across
northwestern Kansas, ongoing convection has begun to deepen.

&&

.UPDATE...
Issued at 1233 PM CDT Fri Aug 19 2016

Updated to mainly delay the higher storm chances until just after
00z for areas southeast of the KS Turnpike.

Cold front has pushed southeast faster than what we were thinking
yesterday and looks to be aided by outflow from morning convection
over nw KS. Cold front currently extends from near KCNK-KRSL-KDDC.
Storms should develop in the next couple of hours along the front
over central KS with a couple storms already developing just
behind the front. Even with the faster movement, it still doesn't
look like areas southeast of the KS Turnpike will be affected
until after 00z, so tweaked pops accordingly.

&&

.SHORT TERM...(Today through Sunday night)
Issued at 304 AM CDT Fri Aug 19 2016

The main forecast concern is the arrival of a strong cold front
later this afternoon/evening which will be the primary focus for
strong to severe thunderstorms later today. Saturday and Sunday as
high pressure drops down from the Northern Rockies, a dry and
cooler post frontal airmass will take over.

There are some discrepancies amongst the models on the arrival of
the cold front and the resulting deep convection expected to
develop later this afternoon/evening, with the high-res models
being a bit more aggressive and developing convection earlier
across central and south central Kansas compared the synoptic
scale models. To complicate the matter, an undular bore has
continued to surge southward into northern Kansas and may provide
an additional source of lift.

Current thinking is that convective initiation will begin during
the early to mid afternoon hours across central Kansas as
convergence increases along the cold front, and any lingering
boundaries, as shortwave energy begins to dig south across
central Kansas. With increasing low-level moisture ahead of the
frontal boundary and steep mid-level lapse rates, forecast
soundings suggest fat CAPE profiles with around 2000-2500 J/kg of
instability will develop this afternoon. Effective bulk shear
will begin to increase to around 30-35 knots with decent
directional shear later this afternoon/evening. Therefore, cannot
rule out a brief window of opportunity for large hail and damaging
winds across central Kansas, especially if any discrete rotating
updrafts can develop and persist. As convergence along the frontal
boundary and large scale ascent increases, expect storms to grow
upscale into a linear complex as they move east-southeast
throughout the evening and overnight hours across south central
and southeast Kansas, with damaging winds being the primary
threat.

By the mid morning hours on Saturday the cold front will push out
of southeast Kansas as a dry, cooler post frontal airmass moves
into the region. Saturday looks to be the coolest day of the
weekend with high temperatures in the 70s, which is about 10-15
degrees below normal for this time of year. By Sunday as southerly
flow returns to the region, along with warming 850mb temperatures,
temperatures should warm up into the 80s.

.LONG TERM...(Monday through Thursday)
Issued at 304 AM CDT Fri Aug 19 2016

With high pressure anchored over the eastern CONUS, southerly flow
at the low-levels will allow for moisture to advect back northward
ahead of upper-level troughing lifting out of the Southern Rockies
by Tuesday/Wednesday. At the same time, a deep upper-level low will
traverse the Northern Plains dropping another cold front across the
region. There is some disagreement amongst the models in regards to
the timing of this frontal passage; therefore, confidence is not
high in the timing of showers and thunderstorms next week.

&&

.AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon)
Issued at 1233 PM CDT Fri Aug 19 2016

Main aviation concern will be storms late this afternoon and
overnight as a strong cold front sweeps through.

Cold front currently stretches from generally KCNK-KRSL-KDDC and
is continuing to push southeast. Storms are expected to develop
along this front in a couple hours first over central KS and
eventually over south central and se KS. Storms look to affect
KHUT around 23z, KICT around 00z and KCNU around 03z. Main threats
with storms will be microburst straight-line winds along with very
high rainfall rates. Hail will be possible but should remain at or
below quarter size. Could see some MVFR cigs behind the front as
cooler air spills south.

&&

.PRELIMINARY POINT TEMPS/POPS...
Wichita-KICT    92  65  77  57 /  30  80  10  10
Hutchinson      91  63  76  55 /  50  80  10  10
Newton          91  63  76  56 /  40  80  10  10
ElDorado        91  65  77  56 /  30  80  10  10
Winfield-KWLD   91  67  78  57 /  20  80  10  10
Russell         87  58  77  54 /  70  80  10   0
Great Bend      89  60  76  54 /  70  80  10   0
Salina          90  62  78  55 /  60  80  10  10
McPherson       91  62  76  55 /  50  80  10  10
Coffeyville     87  69  80  57 /  20  70  20  10
Chanute         88  68  78  56 /  20  80  20  10
Iola            88  68  78  56 /  20  80  20  10
Parsons-KPPF    87  69  79  56 /  20  80  20  10

&&

.ICT Watches/Warnings/Advisories...
None.
&&

UPDATE...RBL
SYNOPSIS...JMR
SHORT TERM...JMR
LONG TERM...JMR
AVIATION...RBL
Hazardous weather outlook, Aug 19, 3:45 AM CDT, 11 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
345 AM CDT FRI AUG 19 2016

KSZ032-033-047>053-067>072-082-083-091>096-098>100-200845-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
345 AM CDT FRI AUG 19 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS,
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT

STRONG TO SEVERE STORMS ARE EXPECTED TODAY BEGINNING ACROSS
CENTRAL KANSAS DURING THE MID TO LATE AFTERNOON HOURS AND
TRANSITION TO SOUTH CENTRAL KANSAS BY THE LATE AFTERNOON AND
EVENING HOURS. HAIL UP TO THE SIZE OF QUARTERS, DAMAGING WINDS,
AND LOCALLY HEAVY RAIN WILL BE POSSIBLE WITH THUNDERSTORM
ACTIVITY. FLOODING WILL ALSO BE POSSIBLE, ESPECIALLY IN FLOOD
PRONE AREAS AND LOW WATER CROSSINGS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS WILL LINGER INTO SATURDAY MORNING ACROSS SOUTHEAST
KANSAS...HOWEVER STRONG TO SEVERE WEATHER IS NOT EXPECTED ON
SATURDAY.

THUNDERSTORMS WILL RETURN TO THE REGION FOR LATE MONDAY NIGHT
THROUGH THURSDAY. SOME OF THESE STORMS MAY BE STRONG WITH LOCALLY
HEAVY RAIN.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION, SEE OUR WEBPAGE AT:
HTTP://WEATHER.GOV/WICHITA/HWO/

In the hours before

Special weather statement, Aug 19, 2:04 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
204 PM CDT FRI AUG 19 2016

KSZ033-191930-
LINCOLN KS-
204 PM CDT FRI AUG 19 2016

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHWESTERN LINCOLN COUNTY IN CENTRAL KANSAS...

* UNTIL 230 PM CDT

* AT 202 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM 7 MILES NORTH OF SYLVAN GROVE...OR
  12 MILES NORTHWEST OF LINCOLN...MOVING NORTH AT 20 MPH.

HAIL UP TO THE SIZE OF NICKELS...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  ASH GROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUES BY THE NATIONAL WEATHER
SERVICE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FOR
CENTRAL KANSAS.

LAT...LON 3922 9814 3901 9828 3909 9848 3922 9845
TIME...MOT...LOC 1903Z 197DEG 19KT 3912 9837

LAWSON
Special weather statement, Aug 19, 2:20 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
220 PM CDT FRI AUG 19 2016

KSZ032-191945-
RUSSELL KS-
220 PM CDT FRI AUG 19 2016

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHERN RUSSELL COUNTY IN CENTRAL KANSAS...

* UNTIL 245 PM CDT

* AT 219 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM 6 MILES SOUTH OF LURAY...OR 11 MILES
  NORTHEAST OF RUSSELL...MOVING NORTHEAST AT 40 MPH.

HAIL UP TO THE SIZE OF NICKELS...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  LUCAS AND LURAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUES BY THE NATIONAL WEATHER
SERVICE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FOR
CENTRAL KANSAS.

LAT...LON 3913 9849 3901 9849 3894 9877 3900 9896
      3913 9875
TIME...MOT...LOC 1920Z 236DEG 33KT 3903 9873

KLEINSASSER
Special weather statement, Aug 19, 2:32 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
232 PM CDT FRI AUG 19 2016

KSZ083-092-192000-
SEDGWICK KS-SUMNER KS-
232 PM CDT FRI AUG 19 2016

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTH CENTRAL SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS...
  NORTHWESTERN SUMNER COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 300 PM CDT

* AT 229 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR
  CONWAY SPRINGS TO 9 MILES EAST OF ARGONIA...AND MOVING NORTHEAST AT
  20 MPH.

HAIL UP TO THE SIZE OF DIMES...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THESE STORMS.

* LOCATIONS IMPACTED INCLUDE...
  CLEARWATER...CONWAY SPRINGS...VIOLA...MAYFIELD...
  MILAN AND WELLINGTON AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUES BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3757 9755 3731 9738 3720 9766 3742 9772
TIME...MOT...LOC 1932Z 225DEG 16KT 3743 9764 3725 9759

KLEINSASSER
Special weather statement, Aug 19, 2:36 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
236 PM CDT FRI AUG 19 2016

KSZ032-192000-
RUSSELL KS-
236 PM CDT FRI AUG 19 2016

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHEASTERN RUSSELL COUNTY IN CENTRAL KANSAS...

* UNTIL 300 PM CDT

* AT 234 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING STRONG THUNDERSTORMS OVER THE NORTHEAST QUARTER OF
  RUSSELL COUNTY...MOVING NORTHEAST AT 25 MPH.

HAIL UP TO THE SIZE OF NICKELS...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE.

* LOCATIONS IMPACTED INCLUDE...
  LUCAS...LURAY...BUNKER HILL...WALDO...WILSON LAKE AND WILSON STATE
  PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUES BY THE NATIONAL WEATHER
SERVICE.

TORRENTIAL RAINFALL IS ALSO OCCURRING...AND MAY LEAD TO LOCALIZED
FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FOR
CENTRAL KANSAS.

LAT...LON 3913 9848 3894 9848 3885 9865 3894 9889
      3912 9887 3913 9883
TIME...MOT...LOC 1935Z 225DEG 22KT 3897 9867

KLEINSASSER

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 19, 2:04 PM CDTSpecial Weather StatementICTLincoln26 min
Aug 19, 2:20 PM CDTSpecial Weather StatementICTRussell25 min
Aug 19, 2:32 PM CDTSpecial Weather StatementICTSumner28 min
Aug 19, 2:36 PM CDTSpecial Weather StatementICTRussell24 min
Aug 19, 2:39 PM CDTSevere Thunderstorm WarningICTRussell41 min
Aug 19, 3:14 PM CDTSpecial Weather StatementICTSumner31 min
Aug 19, 3:17 PM CDTSpecial Weather StatementICTSedgwick28 min
Aug 19, 3:25 PM CDTSpecial Weather StatementICTBarton35 min
Aug 19, 3:46 PM CDTSpecial Weather StatementICTBarton, Lincoln29 min
Aug 19, 3:51 PM CDTSpecial Weather StatementICTSumner24 min
Aug 19, 4:12 PM CDTSpecial Weather StatementICTEllsworth, Saline33 min
Aug 19, 4:21 PM CDTSpecial Weather StatementICTSedgwick, Sumner24 min
Aug 19, 4:34 PM CDTSevere Thunderstorm WarningICTMarion41 min
Aug 19, 4:47 PM CDTSpecial Weather StatementICTMcPherson, Rice, Saline28 min
Aug 19, 5:05 PM CDTSpecial Weather StatementICTButler, Cowley, Harvey, Sedgwick, Sumner25 min
Aug 19, 5:14 PM CDTSpecial Weather StatementICTMcPherson, Marion, Rice31 min
Aug 19, 5:21 PM CDTSpecial Weather StatementICTChase24 min
Aug 19, 5:30 PM CDTAreal Flood WarningICTMcPherson, Marion, Rice4 hr
Aug 19, 5:39 PM CDTSpecial Weather StatementICTSumner36 min
Aug 19, 6:22 PM CDTSpecial Weather StatementICTGreenwood23 min
Aug 19, 6:56 PM CDTSpecial Weather StatementICTKingman34 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.